ISSN 1941-5923

Logo



Disseminated superficial actinic porokeratosis in a patient with B-cell chronic lymphocytic leukaemia treated with cladribine and cyclophosphamide

Ewa Robak, Jacek Bartkowiak, Tadeusz Robak

CaseRepClinPractRev 2003; 4(3):163-168

ID: 450613

Published:


Background: Disseminated superficial porokeratosis (DSAP) is a skin disorder of epidermal keratinisation characterized by diffuse small lesions, distributed over the legs, the arms and trunk. Acquired forms have been reported in immunocompromised patients including patients with AIDS. The occurrence of DSAP after treatment with new immunosupresive agent – cladribine (2-chlorodeoxyadenosine, 2-CdA) has not been reported so far.
Case report: Here, we report a case of disseminated superficial actinic porokeratosis (DSAP) in a white, 67 years old man, six years after diagnosis of B-cell chronic lymphocytic leukemia (B-CLL). In August 2000 a few erythematous macules and papules on the extensor surface of his legs were noted. Four months later the patient was treated with three courses of cladribine (2-CdA) and cyclophosphamide (CC protocol), because of CLL progression. During the treatment he experienced significant gradual worsening of the cutaneous eruptions. Histologic examination of biopsy specimens taken from the skin changes revealed typical features of porokeratosis
including the characteristic cornoid lamellae. Morphological and molecular investigations excluded
leukemic infiltration of the skin.
Conclusions: The development of DSAP in our patient may suggest that this complication observed earlier in
patients with AIDS is also possible after the treatment with 2-CdA, the agent which induces long – lasting, severe immunosuppresion. We suggest that porkeratosis should be included in the group of skin diseases occurring in patients with B-CLL and complications of 2-CdA treatment.

Keywords: Porokeratosis, DSAP, Chronic lymphocytic leukemia, cladribine, Cyclophosphamide, immunosuppresion, skin disorders



Back